Has anyone else had side effects from tramadol ER but not the IR?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 4648
   Posted 7/17/2010 10:08 AM (GMT -7)   
Hi!  I've been on tramadol (50 mg)immediate release for a long time, was just switched to the extended release (100 mg).  Suddenly I've got headache, dizziness, muscle twitches, which I didn't have on just the IR form.  (I have had muscle twitches when taking several other drugs with tramadol IR, including Neurontin, and had to stop them.)
 
I'm wondering if anyone else has had this reaction.
Alcie
 
 


AKMamaBear
Regular Member


Date Joined Jul 2010
Total Posts : 35
   Posted 7/17/2010 12:51 PM (GMT -7)   
You bet. Being as hyper-sensative as I am to most medications, my doctor and I have to keep a very close eye on me. I was on the Tramadol for all of three weeks before I developed every side-effect this medication had to offer. Too bad as it was helping with the neuropathy when nothing else was. Call your doctor or at least talk with your pharmacist asap, they'll be able to help you Alcie.

AKMamaBear
Breathe in, breathe out...repeat
 
 
Fibromyalgia, collagenous colitis, osteoarthritis, peripheral neuropathy, moderate spinal stenosis (C3-C6) carpal tunnel, sleep apnea
 
Current Medications: Premarin 0.625mg, Oxycodone 10mg, Hydrocodine 10-325mg, Tricor 145mg
 
Other: Omega 3 Fish Oil, Cinnamon, Calcium/Magnesium, Vitamin D, Glucosamine Hydrochloride


Atmosphere
Regular Member


Date Joined Mar 2010
Total Posts : 220
   Posted 7/17/2010 7:59 PM (GMT -7)   
I tried Tramdaol ER most recently, having had the the IR briefly in the past after I had in incident in college years ago where I had a contusion on my head from a minor fall.

My rheumy claimed the ER was "better" than the IR. *Rolls eyes*

Anyway, the ER screwed with my stomach just as bad as the IR. That was my main issue with it. I was insanely nauseous on it and felt like puking. Probably did, might of blocked that out my memory though.

Never again, in any shape or form.

Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 4648
   Posted 7/18/2010 4:49 AM (GMT -7)   
Thanks for the replies. I've been taking the immediate release tramadol for a long time. It's the only thing that reduces my fibro and arthritic spine pain. I have no side effects to mention. It just doesn't last through the night.

But the extended release pills seem very different. about 2 hours after taking them they give me moderate to severe dizziness, headache and about halfway through the 10 - 12 hours that they work, they give me twitches/spasms mostly in my legs. They do stop the pain. I'm wondering do the side effects disappear over time?

Flexeril stops the pain, lets me sleep through the night too, but the morning headache is awful and there is moderate dizziness and extremely dry eyes, nose and mouth.
Alcie
 
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 2:34 PM (GMT -7)
There are a total of 2,735,497 posts in 301,310 threads.
View Active Threads


Who's Online
This forum has 151413 registered members. Please welcome our newest member, MamaPhoenix.
359 Guest(s), 17 Registered Member(s) are currently online.  Details
robotguy, Thankuall, sheepguy, therearemiracles, dismissed, waterbee, IamColumbo, 1000Daisies, getting by, NiceCupOfTea, Bobby Mac, Jingles1234, Madcat25, quincy, Mustard Seed, gilly2, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer